MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/10/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation - mshs, bsn, rn, nha, head of risk management / patient safety officer.Additional reporter: dr.(b)(6).The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during the insertion process of the intra-aortic balloon (iab), the sheath dilator broke off at the hub and ended up in the aorta of the patient.In the retrieval process, the aorta was perforated.The patient later passed away.
 
Additional Manufacturer Narrative
Updated field(s): patient information, describe event or problem, serial#, other relevant history.Complaint record id#: (b)(4).
 
Event or Problem Description
It was reported that during the insertion process of the intra-aortic balloon (iab), the sheath dilator broke off at the hub and ended up in the aorta of the patient.In the retrieval process, the aorta was perforated.A new iab was not inserted.The patient later passed away.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood found on the exterior of the catheter.The introducer sheath and one-way valve were also returned.Additionally the hub of the introducer dilator was returned without the tubing.The broken tubing of the dilator was not returned.The sheath and dilator hub were measured and found to be dimensionally within specification.The evaluation confirms the reported problem.The dilator hub was detached from the dilator shaft.The root cause of the issue at this time is impossible to define.Capa: 830128 has been initiated to investigate this issue further and identify a root cause.A lot history record review was completed for the reported product.No non-conformances were found that are considered to be related to the event.
 
Event or Problem Description
N/a.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16648701
Report Number2248146-2023-00225
Device Sequence Number17693151
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public10607567107974
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0293
Device Lot Number3000279117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2023
Supplement Date Received by Manufacturer04/11/2023
06/07/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/01/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexFemale
Patient Weight72 KG